Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Norms of free operators


Authors: Massimo A. Picardello and Tadeusz Pytlik
Journal: Proc. Amer. Math. Soc. 104 (1988), 257-261
MSC: Primary 47A30; Secondary 20E05, 43A15, 47B37
DOI: https://doi.org/10.1090/S0002-9939-1988-0958078-7
MathSciNet review: 958078
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a short and elementary proof of the formula for the norm of a free convolution operator on $ {L^2}$ of a discrete group. The formula was obtained in 1976 by C. Akemann and Ph. Ostrand, and by several other authors afterwards.


References [Enhancements On Off] (What's this?)

  • [AO] C. A. Akemann and Ph. Ostrand, Computing norms in group $ {C^ * }$-algebras, Amer. J. Math. 98 (1976), 1015-1047. MR 0442698 (56:1079)
  • [A] K. Aomoto, Spectral theory on a free group and algebraic curves, J. Fac. Sci. Univ. Tokyo Sect. 1A 31 (1984), 297-317. MR 763424 (86m:58127)
  • [Bo] M. Bozejko, The existence of $ {\Lambda _p}$ sets in discrete noncommutative groups, Boll. Un. Mat. Ital. 8 (1973), 579-582. MR 0344805 (49:9544)
  • [Ca] P. Cartier, Fonctions harmoniques sur les arbres, Sympos. Math. 9 (1972), 203-270. MR 0353467 (50:5950)
  • [FP] A. Figà-Talamanca and M. A. Picardello, Spherical functions and harmonic analysis on free groups, J. Funct. Anal. 47 (1982), 281-304. MR 665019 (83m:22018)
  • [FS] A. Figà-Talamanca and T. Steger, Harmonic analysis for anisotropic random walks on a homogeneous tree, Mem. Amer. Math. Soc. (in print).
  • [Ha] U. Haagerup, An example of a non-nuclear $ {C^ * }$-algebra which has the metric approximation property, Invent. Math. 50 (1979), 279-293. MR 520930 (80j:46094)
  • [Ke] H. Kesten, Symmetric random walks on groups, Trans. Amer. Math. Soc. 92 (1959), 336-354. MR 0109367 (22:253)
  • [Le] M. Leinert, Faltungsoperatoren auf gewisser discreter Gruppen, Studia Math. 52 (1974), 149-158. MR 0355480 (50:7954)
  • [Py1] T. Pytlik, Radial functions on free groups and a decomposition of the regular representation into irreducible components, J. Reine Angew. Math. 326 (1981), 124-135. MR 622348 (84a:22017)
  • [Py2] -, Radial convolutors on free groups, Studia Math. 78 (1984), 180-183. MR 766714 (86j:43001)
  • [St] T. Steger, Harmonic analysis for an anisotropic random walk on a homogeneous tree, Ph. D. dissertation, Washington University, 1985.
  • [Wo] W. Woess, A short computation of the norms of free convolution operators, Proc. Amer. Math. Soc. 96 (1986), 167-170. MR 813831 (87e:43002)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A30, 20E05, 43A15, 47B37

Retrieve articles in all journals with MSC: 47A30, 20E05, 43A15, 47B37


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0958078-7
Keywords: Convolution operator, Leinert property, free group, Schwarz inequality
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society